Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 8, 2010, 4:04 AM CST for 6 counties in Texas. It took effect at Mar 8, 2010, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 4:04 AM CST (10:04 UTC)
- In effect from
- Mar 8, 2010, 12:00 PM CST
- Expired
- Mar 8, 2010, 6:58 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS74 KAMA 081004 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 404 AM CST MON MAR 8 2010 TXZ011>013-016>018-081800- /O.NEW.KAMA.WI.Y.0002.100308T1800Z-100309T0100Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 404 AM CST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND ARE EXPECTED TO DIMINISH EARLY THIS EVENING. * WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED. * IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER THIS AFTERNOON RESULTING IN REDUCED VISIBILITIES...ESPECIALLY NEAR EXPOSED FIELDS. STRONG CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADS WILL IMPACT TRAVELERS PRIMARILY IN HIGH PROFILE VEHICLES. IN ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN CHAIRS AND GARBAGE CANS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JC
2 follow-up statements
450 WWUS74 KAMA 081807 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1207 PM CST MON MAR 8 2010 TXZ011>013-016>018-090100- /O.CON.KAMA.WI.Y.0002.000000T0000Z-100309T0100Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 1207 PM CST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ADVISORY AREA...THEN DIMINISH SHORTLY AFTER SUNSET. * WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER THIS AFTERNOON. THIS MAY RESULT IN LOCALLY REDUCED VISIBILITIES TO AROUND 5 MILES AT TIMES...ESPECIALLY NEAR EXPOSED FIELDS WHICH DID NOT RECEIVE MUCH RAINFALL THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$ ANDRADE
630 WWUS74 KAMA 090058 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CST MON MAR 8 2010 TXZ011>013-016>018-090200- /O.CAN.KAMA.WI.Y.0002.000000T0000Z-100309T0100Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 658 PM CST MON MAR 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. WINDS HAVE DIMINISHED THIS EVENING ACROSS THE ADVISORY AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ CLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:30 AM CST, 34 minutes earlier.
Area forecast discussion, Mar 8, 3:30 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CST MON MAR 8 2010
.DISCUSSION...
TSTMS EXPECTED ALL SECTIONS TDA...AS DIFFLUENT MID-LEVEL TROF
ADVANCES EWD. VORT MAX EXPECTED TO ROUND BASE OF CLOSED LOW THIS
AFTN...CAUSING HIGHER WINDS TO MIX TO SFC. HAVE ISSUED WIND ADZY
FOR THIS AFTN AND EARLY EVE ACROSS SWRN AND S-CENTRAL TX PNHDL.
TSTM CHANCES WILL DECREASE FROM SW TO NE THIS EVE AND TNGT AS LOW
LIFTS NE AND DRIER AIR MOVES INTO SRN ZONES. TUE AND TUE NGT
EXPECTED TO BE DRY.
NEXT MID-LEVEL TROF EXPECTED DEVELOP INTO CLOSED LOW AND CROSS FCST
AREA WED. HAVE KEPT LOW POPS GOING WED THRU THU AS FAVORABLE
DYNAMICS ENCOUNTER IMPROVING LOW-LEVEL MSTR. HAVE CONTINUED MENTION
OF LIGHT SNOW ACROSS NWRN HALF OF FCST AREA LATE WED NGT AND THU MRNG
AS COLUMN SHOULD COOL SUFFICIENTLY. REMAINING PERIODS EXPECTED TO BE
DRY AS MSTR WILL BE SCOURED.
MAX TEMPS NEAR CLIMO TDA AND TUE. WED AND THU EXPECTED TO BE
COOLER...WITH WARMING TREND EXPECTED THEREAFTER. 03
COCKRELL
&&
.FIRE WEATHER...
FUELS WILL BE MOISTENED BY RAIN AND THUNDERSTORMS TODAY AND
TONIGHT. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
THESHOLDS FOR THE NEXT SEVERAL DAYS. STRONG WINDS WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING...MAINLY ACROSS THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. NORTHWEST WINDS AROUND 25 MPH ARE EXPECTED
ON TUESDAY...THURSDAY AND FRIDAY. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 37 62 32 52 / 90 10 0 5 20
BEAVER OK 55 40 60 35 51 / 90 40 0 5 20
BOISE CITY OK 53 36 55 30 48 / 100 40 0 10 20
BORGER TX 58 42 64 37 51 / 90 20 0 5 20
BOYS RANCH TX 60 38 63 34 53 / 90 20 0 10 20
CANYON TX 62 37 64 31 53 / 80 10 0 5 20
CLARENDON TX 61 40 67 36 55 / 90 10 0 5 20
DALHART TX 56 35 61 31 51 / 90 30 0 10 20
GUYMON OK 57 37 60 33 50 / 100 40 0 10 20
HEREFORD TX 59 36 63 29 54 / 80 10 0 5 20
LIPSCOMB TX 58 40 63 34 52 / 90 30 0 5 20
PAMPA TX 59 40 63 35 51 / 90 20 0 5 20
SHAMROCK TX 61 41 68 37 53 / 80 10 0 5 20
WELLINGTON TX 61 42 70 39 56 / 80 10 0 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...
POTTER...RANDALL.
OK...NONE.
&&
01/03Hazardous weather outlook, Mar 7, 11:11 PM CST, 4 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1111 PM CST SUN MAR 7 2010 OKZ001>003-TXZ001>020-081200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1111 PM CST SUN MAR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AREAS OF FOG WILL PERSIST ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...RESULTING IN VISIBILITIES OF LESS THAN A MILE AT TIMES. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS ALL OF THE REGION. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG...WITH SMALL HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED FOR LIMITED ACTIVATION ON MONDAY IF NECESSARY. SJOHNSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.